Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Caribou, ME

March 9, 2021

NWS Caribou, ME issued this small craft advisory at Mar 9, 2021, 4:22 AM EST. It took effect at Mar 9, 2021, 4:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2021, 4:22 AM EST (09:22 UTC)
In effect from
Mar 9, 2021, 4:00 PM EST
Expired
Mar 10, 2021, 12:56 AM EST
In force
9 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

263 
WHUS71 KCAR 090922
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
422 AM EST Tue Mar 9 2021

ANZ050-051-092200-
/O.NEW.KCAR.SC.Y.0022.210309T2100Z-210310T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
422 AM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 AM EST WEDNESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 2 to 4 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 4 PM this afternoon to 5 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
3 follow-up statements
675 
WHUS71 KCAR 091954
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
254 PM EST Tue Mar 9 2021

ANZ050-051-100400-
/O.CON.KCAR.SC.Y.0022.210309T2100Z-210310T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
254 PM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 2 to 4 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 4 PM this afternoon to 5 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
928 
WHUS71 KCAR 100215
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
915 PM EST Tue Mar 9 2021

ANZ050-051-101000-
/O.CON.KCAR.SC.Y.0022.000000T0000Z-210310T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
915 PM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 5 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
456 
WHUS71 KCAR 100556
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1256 AM EST Wed Mar 10 2021

ANZ050-051-100700-
/O.CAN.KCAR.SC.Y.0022.000000T0000Z-210310T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1256 AM EST Wed Mar 10 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have diminished below advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 1:38 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Mar 9, 1:38 AM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
138 AM EST Tue Mar 9 2021

.SYNOPSIS...
An occluded front will cross the region Tuesday. High pressure
will build into the region Tuesday night then slide south of
the area Wednesday into Thursday. A cold front will cross the
region Friday. High pressure will build in from the west on
Saturday.
&&

.NEAR TERM /THROUGH TODAY/...
Update...
An occluded front will approach from the west overnight, with
increasing clouds in advance of the front. Isolated/scattered
snow showers are also possible late across mostly northern and
western portions of the forecast area. Any snow accumulations
overnight will be less than an inch. Low temperatures will
generally range through the single digits above zero north, to
the mid teens to around 20 interior Downeast with around 20 to
the mid 20s along the Downeast coast. Have updated the
forecast to adjust for current conditions along with overnight
temperatures, clouds and snow shower chances.

Previous Discussion...
Hi-res models show a shortwave bringing the majority of the QPF
from W to E into the region well after midnight thru Tue morn.
The best cvrg of snow showers with likely PoPs are expected to
stay mainly across the north, while Downeast could see a slight
chance of mixed precip. Fcst snow ratios despite low QPF will
bring max snow accumulations around an inch or less across the
N, with progressively lesser amts swrd toward the coast. By
Tuesday, the next ridge alf over the Great Lakes will slowly
push the shortwave SE. Snow showers and clouds in the north
could stick around to the afternoon, while the southern areas
should start to dry out. As the ridge alf advances into the
state in the evening, dry WNW winds should move the rest of the
QPF out of the state. 950-850mb temperatures show the beginnings
of warm air advection, which should warm hi temps temps into
the lower to mid 30s N to arnd 40 Downeast.
&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
A small shortwave trough will slide southeast of the area Tuesday
night as high pressure building in from the west brings clearing. We
will be on the northern edge of a large ridge of high pressure
centered along the Mid-Atlantic coast on Wednesday. The return flow
behind this high will begin to channel much warmer air north into
our area Wednesday afternoon as the high moves off the coast. Highs
Wednesday afternoon should reach the 40s across the area with a
partly sunny sky. Warmer air will continue channeling north into our
region behind the high Wednesday night into Thursday. However,
moisture circulating into the area behind the high, and ahead of an
approaching cold front, will bring increasing clouds Wednesday night
followed by a mostly cloudy, breezy and warm day on Thursday. Some
showers may begin to stray into the northern part of our area
Thursday night as the cold front approaches. In spite of the clouds,
strong warm advection should allow temperatures to reach the upper
40s to the low 50s over the area Thursday.
&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A small low will track along the approaching cold front Thursday
night lifting to our north and keeping the air very mild over the
region Thursday night. Some rain showers will be likely over the
area Thursday night south of the low. The low will then pull the
cold front through in its wake on Friday as it continues to our
northeast. Showers will be likely with the low followed by some
clearing and a windy afternoon as only moderately cooler air follows
the cold front. An Arctic cold front will then approach Friday night
and cross the area Saturday morning ushering in much colder air upon
strong gusty northwesterly winds on Saturday as temperatures fall
well below freezing. Arctic high pressure building in from central
Canada will bring a continuation of gusty northwesterly winds on
Sunday along with bitter cold air and a partly sunny sky north with
sunshine Downeast.
&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR through the early morning hours, then VFR/MVFR
late with isolated to scattered snow showers. Expect MVFR,
occasional IFR, across northern areas early Tuesday with light
snow or snow showers. Expect VFR/MVFR conditions with still
scattered snow showers across northern areas Tuesday afternoon.
Across Downeast areas, expect VFR/MVFR conditions early Tuesday
with light snow or snow showers. VFR Downeast Tuesday
afternoon. Light winds overnight. Southwest wind 10 to 15 knots
early Tuesday, becoming west/northwest.

SHORT TERM: Tuesday night: VFR. NW winds.

Wednesday: VFR. S winds.

Wednesday night: VFR, lowering to MVFR from south to north, and
possibly IFR over the north late. SW winds.

Thursday: IFR to MVFR. SW winds.

Thursday night: IFR. SW winds. SW wind shear.

Friday. IFR becoming MVFR Then VFR. Strong gusty SW winds becoming
W.

Friday night: VFR. Gusty W winds.

Saturday: VFR. Strong gusty NW winds.
&&

.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels
overnight through Tuesday. Isolated/scattered rain or snow
showers Tuesday morning.

SHORT TERM: Winds may approach SCA in a few gusts Tuesday night
then drop below SCA Wednesday as high pressure slides south of
the area. Winds may reach SCA Wednesday night through Friday in
SW winds behind departing high pressure. A SCA or gale may be
needed over the weekend along with possible freezing spray
advisories as cold Arctic winds return for the weekend.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Norcross/LaFlash
Short Term...Bloomer
Long Term...Bloomer
Aviation...Norcross/Bloomer
Marine...Norcross/Bloomer

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.